Alert archive / Puerto Rico / Small Craft Advisories in 2011

Small Craft Advisory 117, NWS JSJ

August 1, 2011

NWS JSJ issued this small craft advisory at Aug 1, 2011, 4:51 PM CDT. It took effect at Aug 3, 2011, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 1, 2011, 4:51 PM CDT (21:51 UTC)
In effect from
Aug 3, 2011, 7:00 PM CDT
Expired
Aug 2, 2011, 4:54 AM CDT
In force
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

936 
WHCA72 TJSJ 012151
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
551 PM AST MON AUG 1 2011

...TROPICAL STORM CONDITIONS REMAIN POSSIBLE ACROSS THE LOCAL WATERS
BETWEEN TUESDAY NIGHT AND WEDNESDAY...

.A STRONG TROPICAL WAVE NOW LOCATED JUST EAST OF THE LESSER
ANTILLES WILL CONTINUE MOVE WEST AND INTO THE CARIBBEAN BASIN
LATER TONIGHT. MODELS CONTINUE TO SUGGEST FURTHER DEVELOPMENT AS
THE WAVE APPROACHES THE REGIONAL WATERS. TROPICAL STORM CONDITIONS
ARE POSSIBLE ACROSS THE LOCAL WATERS BETWEEN TUESDAY NIGHT AND
WEDNESDAY. MARINERS ARE URGED TO MONITOR THE DEVELOPMENT OF THIS
TROPICAL SYSTEM.

AMZ710-020600-
/O.NEW.TJSJ.SC.Y.0117.110802T0700Z-110805T0100Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
551 PM AST MON AUG 1 2011
   
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TUESDAY TO 9 PM AST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TUESDAY TO 9 PM AST
THURSDAY. 

WINDS AND WAVES: EAST SOUTHEAST WINDS 27 TO 32 KNOTS. SEAS 8 TO 10
FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ715-722-725-732-020600-
/O.NEW.TJSJ.SC.Y.0117.110802T1300Z-110804T1900Z/
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
551 PM AST MON AUG 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 3 PM AST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 3 PM AST
THURSDAY. 

WINDS AND WAVES: SOUTHEAST WINDS 32 TO 37 KNOTS. SEAS 8 TO 10
FEET.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ741-020600-
/O.NEW.TJSJ.SC.Y.0117.110802T1300Z-110804T1300Z/
MONA PASSAGE SOUTHWARD TO 17N-
551 PM AST MON AUG 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 9 AM AST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 9 AM AST
THURSDAY. 

WINDS AND WAVES:EAST SOUTHEAST WINDS 31 TO 36 KNOTS. SEAS 7 TO 9
FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ735-020600-
/O.NEW.TJSJ.SC.Y.0117.110803T0000Z-110804T1300Z/
COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM-
551 PM AST MON AUG 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM TUESDAY TO 9 AM AST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM TUESDAY TO 9 AM AST
THURSDAY. 

WINDS AND WAVES: EAST SOUTHEAST WINDS 25 TO 30 KNOTS. SEAS 6 TO 8
FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ712-742-020600-
/O.NEW.TJSJ.SC.Y.0117.110803T0600Z-110804T0700Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
551 PM AST MON AUG 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 3 AM AST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM WEDNESDAY TO 3 AM AST
THURSDAY. 


WINDS AND WAVES: EAST SOUTHEAST WINDS 17 TO 22 KNOTS. SEAS 7 TO 9
FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
2 follow-up statements
992 
WHCA72 TJSJ 020215
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1015 PM AST MON AUG 1 2011

...TROPICAL STORM CONDITIONS POSSIBLE ACROSS THE LOCAL WATERS
BETWEEN TUESDAY NIGHT AND WEDNESDAY...

.TROPICAL STORM EMILY WILL MOVE ACROSS THE NORTHEASTERN CARIBBEAN
SEA TONIGHT...AND APPROACH THE ISLAND OF HISPANIOLA TUESDAY NIGHT
AND WEDNESDAY...BRINGING POSSIBLE TROPICAL STORM FORCE
WINDS...HEAVY RAINFALL WITH DANGEROUSLY HIGH SEAS AND SQUALLY
CONDITIONS TO THE LOCAL WATERS TUESDAY THROUGH AT LEAST WEDNESDAY
NIGHT.


AMZ715-722-725-732-021015-
/O.EXT.TJSJ.SC.Y.0117.110804T0000Z-110804T1900Z/
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
1015 PM AST MON AUG 1 2011

...TROPICAL STORM WARNING IN EFFECT UNTIL WEDNESDAY EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM WEDNESDAY TO 3 PM
AST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM WEDNESDAY TO
3 PM AST THURSDAY. 

WINDS AND WAVES: SOUTHEAST WINDS 32 TO 37 KNOTS. SEAS 8 TO
10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ735-741-021015-
/O.EXT.TJSJ.SC.Y.0117.110804T0000Z-110804T1300Z/
COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM-
MONA PASSAGE SOUTHWARD TO 17N-
1015 PM AST MON AUG 1 2011

...TROPICAL STORM WARNING IN EFFECT UNTIL WEDNESDAY EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM WEDNESDAY TO 9 AM
AST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM WEDNESDAY TO
9 AM AST THURSDAY. 

WINDS AND WAVES: EAST SOUTHEAST WINDS 25 TO 30 KNOTS. SEAS 6 TO
8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ712-742-021015-
/O.EXT.TJSJ.SC.Y.0117.110804T0000Z-110804T0700Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
1015 PM AST MON AUG 1 2011

...TROPICAL STORM WARNING IN EFFECT UNTIL WEDNESDAY EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM WEDNESDAY TO 3 AM
AST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM WEDNESDAY TO
3 AM AST THURSDAY. 

WINDS AND WAVES: EAST SOUTHEAST WINDS 17 TO 22 KNOTS. SEAS 7 TO
9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-021015-
/O.EXT.TJSJ.SC.Y.0117.110804T0000Z-110805T0100Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1015 PM AST MON AUG 1 2011

...TROPICAL STORM WARNING IN EFFECT UNTIL WEDNESDAY EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM WEDNESDAY TO 9 PM
AST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM WEDNESDAY TO
9 PM AST THURSDAY. 

WINDS AND WAVES: EAST SOUTHEAST WINDS 27 TO 32 KNOTS. SEAS 8 TO
10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
696 
WHCA72 TJSJ 020954
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
554 AM AST TUE AUG 2 2011


AMZ735-741-021100-
/O.CAN.TJSJ.SC.Y.0117.110804T0000Z-110804T1300Z/
COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM-
MONA PASSAGE SOUTHWARD TO 17N-
554 AM AST TUE AUG 2 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

A TROPICAL STORM WARNING IS IN EFFECT. PLEASE REFER TO THE LATEST
HURRICANE LOCAL STATEMENT.

$$

AMZ715-722-725-732-021100-
/O.CAN.TJSJ.SC.Y.0117.110804T0000Z-110804T1900Z/
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
554 AM AST TUE AUG 2 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

A TROPICAL STORM WARNING IS IN EFFECT. PLEASE REFER TO THE LATEST
HURRICANE LOCAL STATEMENT.

$$

AMZ712-742-021100-
/O.CAN.TJSJ.SC.Y.0117.110804T0000Z-110804T0700Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
554 AM AST TUE AUG 2 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

A TROPICAL STORM WARNING IS IN EFFECT. PLEASE REFER TO THE LATEST
HURRICANE LOCAL STATEMENT.

$$

AMZ710-021100-
/O.CAN.TJSJ.SC.Y.0117.110804T0000Z-110805T0100Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
554 AM AST TUE AUG 2 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

A TROPICAL STORM WARNING IS IN EFFECT. PLEASE REFER TO THE LATEST
HURRICANE LOCAL STATEMENT.

$$


HTTP://WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Aug 1, 2:23 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 1, 2:23 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
323 PM AST MON AUG 1 2011

.SYNOPSIS...TROPICAL WAVE EAST OF THE LESSER ANTILLES WILL ENTER
THE EASTERN CARIBBEAN SEA TONIGHT AND MOVE ACROSS THE CARIBBEAN
OFFSHORE WATERS TUE NIGHT. HEAVY RAINS AND SQUALLS WITH NEAR
TROPICAL STORM FORCE WINDS EXPECTED ACROSS PR/USVI TUE NIGHT-WED.

&&

.DISCUSSION...MAIN FEATURE OF INTEREST IS TROPICAL WAVE TO THE
EAST OF THE ANTILLES. 18Z ANALYSIS FROM NHC SHOWS POSSIBLE LOW
LEVEL CENTER NEAR 15.3N AND 60.5W MOVING TO THE WNW OR 290 DEGS AT
18 KT. MAXIMUM WINDS ARE NEAR 30 KT WHICH EXTEND AS FAR AS 60NM TO
THE NORTHEAST. 18Z EARLY TRACK GUIDANCE AND 12Z GLOBAL MODELS KEEP
THE SYSTEM ROUGHLY ABOUT 2 DEGS SOUTH OF PR TUE NIGHT. USED 12Z OP
GFS FOR WX AND WINDS. REGARDLESS OF WHETHER THIS SYSTEM DEVELOPS
INTO A NAMED STORM OR NOT...SQUALLS WITH HEAVY RAINS AND STRONG
WINDS ARE EXPECTED TO AFFECT PR/USVI TUE NIGHT AND WED. SQUALLS
WILL BEGIN TO ENTER THE LOCAL WATERS EARLY TUE AND BECOME MORE
FREQ AS THE DAY PROGRESSES.

ASSUMING SYSTEM DOES NOT DEVELOP...WIND ADVISORIES AND A FLASH
FLOOD WATCH WOULD NEED TO BE ISSUED FOR ALL LAND AREAS AT SOME
TIME EITHER TONIGHT OR TOMORROW. THIS IS MOST LIKELY TO HAPPEN
DURING THE MIDNIGHT SHIFT TONIGHT. A GALE WARNING MAY ALSO BE
ISSUED FOR CARIBBEAN COASTAL WATERS.

MAIN IMPACTS WITH THIS SYSTEM ARE:

WINDS...GUSTS 35-40 MPH LOCALLY HIGHER OVER ELEVATED TERRAIN AND
OVER WATER ESPECIALLY IN RAINBANDS. A WIND ADVISORY WILL BE REQUIRED FOR
SUSTAINED WINDS OF 25 KT OR GREATER ASSUMING NO TS WARNINGS ARE
ISSUED.

HEAVY RAINS/FLASH FLOODING...WIDESPREAD AMOUNTS GREATER THAN 5
INCHES MAINLY EASTERN HALF OF PR AND THE SOUTHERN SLOPES. WEST AND
NORTHWEST AREAS WILL SEE LESSER AMOUNTS. FLASH FLOODING IS LIKELY
IN FLOOD PRONE AREAS AND RIVERS SUCH AS MARIN RIVER IN
PATILLAS...LA PLATA RIVER...LOIZA RIVER TRIBUTARIES AND ALL SMALL
RIVERS IN THE EASTERN THIRD OF PUERTO RICO AND OF COURSE URBAN
AREAS IN THE SAN JUAN METRO AREA.

TORNADOES/WATERSPOUTS....BRIEF ISOLATED TORNADOES OR WATERSPOUTS
ARE POSSIBLE ESPECIALLY TUE EVENING.

DANGEROUS HIGH SURF CONDITIONS CARIBBEAN SHORES.

&&

.AVIATION...VFR THROUGH 12Z TUE. WX CONDITIONS WILL DETERIORATE
RAPIDLY TUE AFTERNOON WITH MVFR CIGS IN +RA. LLWS AND TURBULENCE
ALSO EXPECTED TUE FIRST LEEWARD AND USVI TERMINALS THEN SPREADING
WWD LATE TUE PR TERMINALS.

&&

.MARINE...SCA FOR ALL WATERS FOR 20-25 KT WATERS. GALE WARNINGS
MAY BE REQUIRED ASSUMING NO TS WARNINGS ARE ISSUED. TROPICAL STORM
WARNINGS MAY ALSO ISSUED AT ANY TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  82  90  78  83 /  30  90  90  90
STT  78  90  78  83 /  50 100 100  90

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

25/64
Hazardous weather outlook, Aug 1, 9:56 AM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
1056 AM AST MON AUG 1 2011

AMZ710>745-PRZ001>013-021000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
1056 AM AST MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A VIGOROUS TROPICAL WAVE LOCATED ABOUT 250 MILES EAST OF
MARTINIQUE CONTINUES TO SHOW SIGNS OF ORGANIZATION HOWEVER THIS
SYSTEM HAS NOT DEVELOPED A CLOSED SURFACE CIRCULATION YET.
ACCORDING TO THE LATEST INFORMATION FROM THE NATIONAL HURRICANE
CENTER THIS SYSTEM COULD DEVELOP INTO A TROPICAL CYCLONE LATER
TODAY OR TOMORROW. REGARDLESS OF WHETHER THIS WAVE DEVELOPS INTO
A TROPICAL CYCLONE OR NOT...SQUALLS WITH STRONG GUSTY WINDS AND
HEAVY RAINS WILL BEGIN TO MOVE INTO EASTERN PUERTO RICO BY TUESDAY
AFTERNOON. THE HEAVIEST RAINS AND STRONGEST WINDS ARE EXPECTED
TUESDAY NIGHT AND WEDNESDAY AS THE SYSTEM MOVES TO THE WEST
NORTHWEST AROUND 15 MPH ACROSS THE CARIBBEAN COASTAL WATERS SOUTH
OF PUERTO RICO. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE WIDESPREAD
HEAVY RAINFALL AND FLASH FLOODING ESPECIALLY ACROSS THE EASTERN
HALF OF PUERTO RICO LATE TUESDAY NIGHT AND WEDNESDAY. A FLASH
FLOOD WATCH MAY BE REQUIRED LATER TODAY. TROPICAL CYCLONE WATCHES
OR WARNINGS MAY ALSO BE REQUIRED LATER TODAY IF THE SYSTEM
DEVELOPS INTO A NAMED STORM. PEOPLE IN PUERTO RICO ARE URGED TO
MONITOR LATEST FORECASTS FROM THE NATIONAL HURRICANE CENTER AND
THE NATIONAL WEATHER SERVICE IN SAN JUAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

AMZ715-725-VIZ001-002-021000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
1056 AM AST MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A VIGOROUS TROPICAL WAVE LOCATED ABOUT 250 MILES EAST OF
MARTINIQUE CONTINUES TO SHOW SIGNS OF ORGANIZATION HOWEVER THIS
SYSTEM HAS NOT DEVELOPED A CLOSED SURFACE CIRCULATION YET.
ACCORDING TO THE LATEST INFORMATION FROM THE NATIONAL HURRICANE
CENTER THIS SYSTEM COULD DEVELOP INTO A TROPICAL CYCLONE LATER
TODAY OR TOMORROW. REGARDLESS OF WHETHER THIS WAVE DEVELOPS INTO
A TROPICAL CYCLONE OR NOT...SQUALLS WITH STRONG GUSTY WINDS AND
HEAVY RAINS WILL BEGIN TO MOVE INTO THE U.S. VIRGIN ISLANDS EARLY
TUESDAY. THE HEAVIEST RAINS AND STRONGEST WINDS ARE EXPECTED
TUESDAY AFTERNOON THROUGH WEDNESDAY AS THE SYSTEM MOVES TO THE
WEST NORTHWEST AROUND 15 MPH ACROSS THE CARIBBEAN COASTAL WATERS
SOUTH OF SAINT CROIX. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE
WIDESPREAD HEAVY RAINFALL AND FLASH FLOODING ESPECIALLY ACROSS THE
EASTERN HALF OF PUERTO RICO LATE TUESDAY NIGHT AND WEDNESDAY. A
FLASH FLOOD WATCH MAY BE REQUIRED LATER TODAY. TROPICAL CYCLONE
WATCHES OR WARNINGS MAY ALSO BE REQUIRED LATER TODAY IF THE SYSTEM
DEVELOPS INTO A NAMED STORM. PEOPLE IN THE U.S. VIRGIN ISLANDS ARE
URGED TO MONITOR LATEST FORECASTS FROM THE NATIONAL HURRICANE
CENTER AND THE NATIONAL WEATHER SERVICE IN SAN JUAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

ROSA

Nearby

Small Craft Advisories in Puerto Rico, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.